U.S. doctors online nowAsk doctors free
A 44-year-old member asked:

How long does it take for a steroid epidural to affect your body?

2 doctor answers6 doctors weighed in
Dr. Richard Guyer
Orthopedic Spine Surgery 47 years experience
24-48 hours: Sometimes the local anesthetic will give a couple hours of relief but the steriod begins to active within 24-48 hours.
Dr. Mitchell Zeitler
Anesthesiology 40 years experience
12-24 hrs: But could be sooner as it is usually injected with local anesthetic that wears off in a few hrs and the anti-inflammatory effect of the steroid may be kicking in by then. A day or so for peak effect.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Similar questions

A 42-year-old member asked:

How long does it take to get steroids out of your body?

1 doctor answer1 doctor weighed in
Dr. Roscoe Nelson
Urology 29 years experience
Depends: Depends on what you're using and how long you use it for. People who are on steroids for many years may never recover normal funciton.
A 30-year-old member asked:

How do steroids affect with the chemistry of your body?

1 doctor answer1 doctor weighed in
Dr. Andrew Germanovich
Pain Management 14 years experience
Taken orally it can: Raise your blood glucose, can elevate your blood pressure and can make you feel "wired" and disturb your sleep. Long term effects are weight gain at the upper back and cheeks, skin stretch marks and a few others.
Last updated Jun 7, 2017
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.